Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 80, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Oct 6, 1997, 5:38 PM CDT for Ector County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 1997, 5:38 PM CDT (22:38 UTC)
- Expired
- Oct 6, 1997, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Ector County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 062239 FFWMAF TXC135-070100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 538 PM CDT MON OCT 6 1997 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWESTERN TEXAS ...SOUTHERN ECTOR COUNTY AT 535 PM CDT...DOPPLER RADAR HAD ESTIMATED BETWEEN ONE AND TWO INCHES OF RAIN HAD FALLEN 8 MILES SOUTH OF ODESSA. THE STORM PRODUCING THIS HEAVY RAINFALL HAS SHOWN VERY LITTLE MOVEMENT OVER THE LAST HOUR. AS A RESULT... AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE OVER THE NEXT HOUR AS IT DRIFTS SLOWLY WESTWARD AT LESS THAN 10 MPH. PEOPLE ALONG HIGHWAY 385 AND FM 1601... SOUTH OF ODESSA... SHOULD WATCH FOR WATER COVERING THE ROADWAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IjN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 3:17 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Oct 6, 3:17 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 317 PM CDT MON OCT 6 1997 LATEST SATELLITE ANALYSIS INDICATES CONVECTION CONTINUING TO DEVELOP AND MOVE INTO THE PB. KMAF WSR-88D STILL DOWN. HOWEVER...KSJT WSR-88D DATA INDICATING SHOWERS AND THUNDERSTORMS MOVING THROUGH CENTRAL PB. SURFACE ANALYSIS SHOWS WINDS FROM THE SOUTHEAST DOMINATE FA WITH GUSTS IN THE EASTERN ZONES AROUND 20 MPH. LATEST LDS DATA SHOWING HITS ACROSS MUCH OF FA INCLUDING THE MOUNTAIN AREAS TO THE SOUTHWEST. MODELS CONTINUE TO MOVE SHORT WAVE TO THE NORTHEAST. WITH MID- AND UPPER-LEVEL MOISTURE DRYING DURING NEXT 24 HOURS...EXPECT POPS TO DIMINISH. LOW LEVELS WILL REMAIN MOIST. THUS...EXPECT A RETURN OF LOW CLOUDS TO MOST ZONES EAST OF THE MOUNTAINS BY TOMORROW MORNING. SOUTHEAST FLOW WILL CONTINUE THROUGH TOMORROW NIGHT (THIRD PERIOD) FOR MOST OF FA. HOWEVER...WITH TROF APPROACHING FROM THE WEST TOMORROW NIGHT...BELIEVE WINDS COULD SWING MORE SOUTHWEST LATE TOMORROW NIGHT AND DRY LOWER LAYERS BY WEDNESDAY MORNING. THUS...BELIEVE SOME CENTRAL PB ZONES COULD SEE MOSTLY SUNNY SKIES WEDNESDAY MORNING WITH SKIES BECOMING PARTLY CLOUDY LATER IN THE AFTERNOON IN RESPONSE TO THE APPROACHING TROF FROM THE NORTHWEST. FOR THE FIRST TWO PERIODS...BELIEVE TEMPERATURES CLOSE TO PERSISTENCE BEST GIVEN LOW-LEVEL MOISTURE TO CONTINUE THROUGH TOMORROW AFTERNOON. THANKS TO KLBB FOR COORDINATION MAF 65/77 30/20 CNM 62/80 10/10 MRF 51/75 20/10 P07 68/80 20/10 HUBER/GRIFFIN
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.